MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD MAX¿ CT/GC/TV; SEE H.10

BECTON, DICKINSON & CO. (SPARKS) BD MAX¿ CT/GC/TV; SEE H.10
Model Number 442970
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: trichomonas vaginalis nucleic acid amplification test system.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Medical device expiration date: unknown.Device manufacture date: unknown.Medical device lot #: unknown.
 
Event or Problem Description
It was reported that while using the bd max¿ ct/gc/tv that there werer that there were false positive results for three patient samples on the ctgctv assay.The following information was provided by the initial reporter: alleged false positive results.
 
Event or Problem Description
It was reported that while using the bd max¿ ct/gc/tv that there were that there were false positive results for three patient samples on the ctgctv assay.The following information was provided by the initial reporter: alleged false positive results.
 
Additional Manufacturer Narrative
H.6 investigation summary: the complaint investigation for discrepant results when using the bd max¿ ct/gc/tv (ref.442970) lots 2137538 and 2117345 was performed by the review of manufacturing records, review of customer¿s data and verification of complaints history.Review of the manufacturing records of the bd max¿ ct/gc/tv indicated that lots 2137538 and 2117345 were manufactured according to specifications and met performance requirements.Two of the samples repeated negative with new sample buffer tubes (sbt) in run 5984, positions a7 and a9, while no repeat test was provided for the third sample, but customer suspects a false positive result.Pcr analysis revealed late and low, but true fluorescence detection for samples a7 and a9 (run 5982) in fam (ct target; a7 only) and/or cy5 (tv target; a7 and a9) channels.Also, other high positive samples were tested in adjacent positions.Late positive samples can occur due to targets load in the specimen being at or near the limit of detection of the assay or through environmental or cross contamination introduced during the sample preparation at the customer¿s site.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.Repeat tests performed from new sbt (run 5984 positions a7 and a9), gave negative results, without amplification nor anomaly in the runs.For sample a3 (run 6106), analysis revealed late and low, but true fluorescence detection in the vic channel (gc target), and no repeat test was provided.Moreover, review of customer data also revealed that adf bd max¿ ct/gc/tv 58 version 1 was used, while version 3 is the most recent version.Although this is not suspected of being linked to the current issue, bd recommends that customer uses the latest version to ensure proper assay performance.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ ct/gc/tv lots 2137538 and 2117345.The root cause was not identified.However, positives samples at the limit of detection of the assay or an environmental / cross contamination can explain the customer's discrepant results.

Brand Name
BD MAX¿ CT/GC/TV
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15887003
Report Number1119779-2022-01427
Device Sequence Number20154516
Product Code OUY
UDI-Device Identifier00382904429706
UDI-Public00382904429706
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K151589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442970
Device Catalogue Number442970
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown